MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.As htl is an oem manufacturing site.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with 2 bd microtainer® contact-activated lancet the lancet pulled out of the device.There was no report of patient impact.The following information was provided by the initial reporter, translated from chinese to english: on october 10, the teacher of the outpatient laboratory department informed that there was a quality problem in the process of collecting peripheral blood.When i went to the scene, i found that when a needle was opened, it was in a broken state, and the pink part had a defect similar to melting, and it fell apart after holding it.When a needle is used, it is directly pulled out together with the puncture needle, and the puncture needle pulled out at the same time is the tip is exposed, and it is suspected that the puncture needle is installed backwards.The scene and the teacher disassembled a normal blood collection device for comparison, and found that the puncture needle in question was indeed installed backwards, please help confirm this problem.The needle was pulled out and installed backwards.
 
Additional Manufacturer Narrative
H.6 investigation summary material #: 366593.Lot/batch #: c4h39h2.Bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to damaged housing or incorrect blade assembly as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure modes damaged housing and incorrect blade assembly.Bd was not able to identify a root cause for the indicated failure modes.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17999219
Report Number2243072-2023-01921
Device Sequence Number12292953
Product Code FMK
UDI-Device Identifier50382903665933
UDI-Public(01)50382903665933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberC4H39H2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown